Ohio, 2004Flood in Ohio, January 5 to 6, 2004
January 5 to 6, 2004 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 4, 9:47 PM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 4, 9:47 PM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EST SUN JAN 4 2004
QUICK UPDT TO CLN UP WORDG OF ZNS. WL KEEP ALL HEADLINES EVEN THO
MAIN AREA OF PRECIP HAS MOVD INTO ERN 1/3 OF FA. WL LIKELY SEE LGT
MIXED PRECIP TO THE W OF THIS MAIN AREA OVRNGT AND WL KEEP HEADLINES
UP TO ACCOUNT FOR THIS. WL BUMP TEMPS UP A LTTL.
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING TNGT FOR NW OH NR TOL UNTIL 4 AM.
WINTER WEATHER ADVISORY TNGT FROM NW OH THRU CLE TO JUST N OF YNG.
PA...WINTER WEATHER ADVISORY TNGT FOR NW PA TIL 4 AM.
KUBINA
Hazardous weather outlook, Jan 4, 6:01 AM EST, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EST SUN JAN 4 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041255-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
601 AM EST SUN JAN 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
A WINTER STORM WARNING IS IN EFFECT FOR NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA FOR TODAY AND THIS EVENING. 3 TO 5 INCHES OF SNOW IS
EXPECTED TODAY ACROSS NORTHWEST OHIO TODAY BEFORE CHANGING OVER TO
SLEET OR FREEZING RAIN THIS AFTERNOON. THE REMAINDER OF NORTHERN
OHIO AND NORTHWEST PENNSYLVANIA WILL SEE RAIN AND SNOW CHANGE OVER TO
SLEET...AND THEN TO A MIX OF SLEET AND FREEZING RAIN BY THIS EVENING.
SPOTTER ACTIVATION IS NOT ANTICIPATED.
...DAYS TWO THROUGH SEVEN...
LAKE EFFECT SNOW IS EXPECTED IN THE SNOW BELT MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED
Flood, Stark
- When
- January 5, 2:00 AM EST to January 6, 10:00 PM EST
- Where
- Stark forecast zone
- Property damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Nearly two inches of rain fell on portions of Stark County on the 3rd and 4th of January. Officially, 1.52 inches of rain fell at the Akron-Canton Airport on those days. Widespread stream and lowland flooding occurred in the county on the 5th and 6th. Sandy Creek left it's banks in the southern part of the county causing minor damage to a couple homes. Other homes in the Navarre and Minerva areas also sustained minor flood damage. Several roads in the county had to be closed because of flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Nebraska, January 5 to 6, 20041 death · 30 events
- Cold in Oregon, January 5 to 6, 20041 death · 1 event
- Flood in West Virginia, January 5 to 6, 2004$60,000 · 1 event
- Flooding in Indiana, January 5 to 17, 20041 injured · 4 events
- Cold in Montana, January 5 to 6, 20048 events
- Cold in Iowa, January 5 to 6, 20048 events
- High Surf in Hawaii, January 5 to 6, 20046 events
- Flooding in Illinois, January 5 to 20, 20046 events
- Cold in Missouri, January 5 to 6, 20044 events
- Ice Storm in Pennsylvania, January 5, 20042 events
- Cold in California, January 5, 20042 events
- Flooding in Illinois, January 5 to 19, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386528.